Jump to content
CrazyBoards.org

Spinal Epidural Injection


Recommended Posts

wink.gif About every three months I see a pain Dr. and get a spinal epidural injection in my lumbar.I messed up my back and had two major surgeries back in 2000,2001.These injections really make me hypomanic,I usally take my prn zyprexa.I was just curious if anyone else has had trouble with these steroidal injections.Take care JT
Link to comment
Share on other sites

Yikes. What are they injecting? It is possible to have bad reactions to anesthetics. Also some of the adjunct compounds in the mixture. It may be possible for them to switch compounds. We had someone last year who was having bad reactions to a topical anesthetic being used for skin treatments. Dental. Dental. that was it.

a.m.

Link to comment
Share on other sites

The only spinal I had was during the birth of my daughter in 2001. The 2 previous standard epidurals didn't work... of course it didn't help that she was too big to fit!

I did go shopping at Babies R Us the day I got out of the hospital (the day after daughter was born) and walked through those isles with 24 stitches in me because I *needed* to get stuff. Call it hypomania, call it craziness - but it definitely wasn't normal thinking.

I don't remember acting crazy with the birth of my son (c-section), but that's because I was cooped up in the hospital for 4 days.

Link to comment
Share on other sites

My understanding (someone correct me if I am wrong) is that steroids can cause major mood swings in people with bipolar illness. I would ask your p-doc if I am right, because there must be something else they can use, although maybe not. I should warn you,I am talking out of my butt, bit I am guessing there must be another route than steroidal anti-inflamatories.

Link to comment
Share on other sites

I know this is first person here but I just want to add my husband gets epidural injections for his back and omg for a day or two afterwards he is off the wall! He is not bipolar but his anesthesiologist says it is "unusual" but does happen considering it is a steriod "wash" of the spinal cord it makes sense to me?

I have never researched it but I know if they want him to "rest" after his injection he has to take something because he gets edgy and spins in circles

normally he is very mellow!

so that is it I just wanted to say you do not have to be bipolar to get that kind of reaction to an epidural injection

take care and hope you get some relief

Link to comment
Share on other sites

My understanding (someone correct me if I am wrong) is that steroids can cause major mood swings in people with bipolar illness. I would ask your p-doc if I am right, because there must be something else they can use, although maybe not. I should warn you,I am talking out of my butt, bit I am guessing there must be another route than steroidal anti-inflamatories.

Thanks,I'll research some more,my pdoc said she's heard of the steroidal effect and told me to take another lithium(300mg)I'm taking 1500mg already.My prn zyprexa helps,but then I'm useless,no driving,basic couch carrot.Maybe thats okay instead of driving the the streets like its the Indy 500.Seeking a better way.

Link to comment
Share on other sites

Yikes. What are they injecting? It is possible to have bad reactions to anesthetics. Also some of the adjunct compounds in the mixture. It may be possible for them to switch compounds. We had someone last year who was having bad reactions to a topical anesthetic being used for skin treatments. Dental. Dental. that was it.

a.m.

I don't know the exact mixture of the steroidal compound,but they use an anesthetic.All I know is I'm master manic man for about 5 days,a couple years ago I went to work right after the procedure my legs didn't move so good but I worked til midnight.A bad move,just crazy decision making.I've been leery of making any complaints because the injections bring such great relief,no narc pain killers going on 4 yrs

Thanks AirMarshall

Link to comment
Share on other sites

I've had four spinal epidural steroidal thingies in the past couple of years for my L5-S1 disc issues. I'm agitated and mixed statish for a good 48 hours following the things. I get the same way on Prednisone for the first three days or so.

Far as I know, it's just how that shit rolls. ;)

Link to comment
Share on other sites

Whhooooo boy did I do a double take when I saw the title on this post!!!

I get bronchial infections and when I do I sometimes have to get shots of steroids, and then on top of that they give me the steroid packs. I HATE the way they make me feel. It's almost like a simmering rage happens, then I can't sleep, then the agitation, then the forced/rapid speech and can't sit still...must...always...move type of thing - not to mention being hungrier than ever.

I would rather be sick for a few weeks longer than get steroids. I refuse them now and my doctor totally understands.

Not only that but steroids are anti-inflammitory and they help body pain and whatnot, when they wear off my whole body hurts.

So yep yep yep, steroids were one huge indicator before my official diagnosis that I was BP long before the actual diagnosis...because it was such a huge swing.

never again unless my life is at stake

Link to comment
Share on other sites

Yeah, I'm sorry I missed the steroid mention at the end of the original post. Yep, it is most likely the steroids. The technical term is "Steroid Psychosis" and it can range from a mild mood change up/down to full blown psychosis. It can happen to anyone.

I would mention this to your pdoc before your next injection for discussion about whether any med adjustment is needed.

Treatment options are pretty limited with bad backs, so sounds like you are doing pretty well, considering.

Regards, am.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...